# SDR 97ZZZX2899

- Difficulty date: May 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N666AW
- Make and model: Piper PA-31-310
- Aircraft serial: 317312061
- Engine: Lyc TIO540A2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Seal
- Condition: Leak
- Location: Nr 3 Cyl Pushrod
- Stage of operation: CL
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF DURING CLIMB-OUT, PILOT NOTICED FINE SPRAY OF OIL MIST FROM RT ENGINE OUTBOARD SIDE AND TRACE OF OIL LEAK BEGIN TO FORM.  PILOT MADE AN UNEVENTFUL LANDING AND ENGINEERING INVESTIGATION WAS CARRIED OUT.  NR 3 CYLINDER EXHAUST PUSHROD LOCKING CLIP HAD UNLOCKED ALLOWING SEAL TO LEAK OIL DUE TO A LOOSE SHROUD TUBE.  SUBMITTER RECOMMENDATION:  TO WIRE LOCK WITH SAFETY WIRE IN PAIRS THE LOCKING CLIPS OF THE INDIVIDUAL SHROUD TUBES FOR EVERY CYLINDER.
